MAUDE Adverse Event Report: GAS CONTROL EQUIPMENT LTD GCE; ZEN-O LITE

GAS CONTROL EQUIPMENT LTD GCE; ZEN-O LITE
Model Number RS-00600
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device nearly 2 years old with only 35hrs runtime.No signs of any inappropriate handling damage or contamination.Error log has 32x6 (low battery) and 23x4 (checkvents/low purity) messages recorded.Excessive discharge of battery energy at the +, c and d terminals of battery connector, which appears centered on the battery board, under 5 pin battery connector.Heat caused even the legs of the three connector contacts to be melted.Xray found no shorting element in battery connector.Board is burned away and heat and fumes have caused damage to surrounding plastics (melted and or discoloured).Battery indicates no residual charge.Battery board trackability record in improbity was found to be wrong (copy of motherboard s/n!) but, based on devices manufactured at same time, battery board batch determined to be (b)(6).Symptoms indicate causes are potentially: 1) board defect (solder /track insulation) causing short circuit between + and either c or d terminal at the battery board layers 2) physical damage to battery board inhouse or by user causing short circuit.3) conductive foreign object across battery terminals allowing/initiating electrical return path (short circuit) to battery electronics damage defeating internal battery protection circuitry further allowing battery energy to be dissipated in the created circuit.No further feedback from customer or end user/patient other than no harm caused.Assembly sent to battery manufacturer but no further identified potential causes were identified by them.Samples of same batch of battery board were inspected, but no defect observed.
 
Event or Problem Description
French customer (not end user/patient) described 'battery fire' with photographs which were not detailed enough to determine severity.Device (b)(6) and battery was returned to czech repair site where first inspection suggested categorise high severity for further investigation.Device and battery were sent to legal manufacturer un uk for furhther investigation.Device nearly 2 years old with only 35hrs runtime.No signs of any inappropriate handling damage or contamination.Error log has 32x6 (low battery) and 23x4 (checkvents/low purity) messages recorded.Excessive discharge of battery energy at the +, c and d terminals of battery connector, which appears centered on the battery board, under 5 pin battery connector.Heat caused even the legs of the three connector contacts to be melted.Xray found no shorting element in battery connector.Board is burned away and heat and fumes have caused damage to surrounding plastics (melted and or discoloured).Battery indicates no residual charge.Battery board trackability record in improbity was found to be wrong (copy of motherboard s/n!) but, based on devices manufactured at same time, battery board batch determined to be (b)(6).Findings and severity with potential to cause harm, device deemed reportable incident.Appears to be isolated incident as no similar cases in the fielded population (tens of thousands) have been recorded.

Brand Name
GCE
Common Device Name
ZEN-O LITE
Manufacturer (Section D)
GAS CONTROL EQUIPMENT LTD
100 empress park, penny lane
haydock
st helens, merseyside WA11 9DB
UK  WA11 9DB
Manufacturer (Section G)
GCE S.R.O.
zizkova 381
chotebor, 583 0 1
EZ   583 01
Manufacturer Contact
michael shaw
100 empress park, penny lane
haydock
st helens, merseyside WA11 -9DB
UK   WA11 9DB
MDR Report Key21993674
Report Number3011895992-2025-00001
Device Sequence Number4287845
Product Code CAW
UDI-Device Identifier08592346658110
UDI-Public08592346658110
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K162433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberRS-00600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown